MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 22mm amplatzer amulet was implanted using a 14f amulet delivery system according to ifu.The patient was in atrial fibrillation at the time of the procedure, and no pericardial effusion was noted prior to the start of the procedure.A transseptal puncture was performed, described as central in the long axis and almost posterior in the short axis, and the guidewire was positioned in the upper pulmonary vein.Multiple manipulations were required due to difficult left atrial appendage anatomy.During the procedure, heparin (10,000 iu) was administered, and the activated clotting time was maintained above 250 ms.Toward the end of the procedure, a circumferential pericardial effusion was observed, circular in distribution, with the largest measured dimension of approximately 10 mm.Cardiac tamponade was concluded to be present by the physician(s).The pericardial effusion was managed with medication and pericardiocentesis, and protamine was administered after the procedure.Due to the pericardial effusion and difficulty related to manipulation within the left atrial appendage, the procedure was aborted, and no device was ultimately implanted.The physician did not determine whether an abbott device caused the pericardial effusion and considered procedural manipulation in the left atrial appendage as a possible contributing factor.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of pericardial effusion and cardiac tamponade was reported.Information from the field indicated that multiple manipulations were required due to difficult left atrial appendage anatomy.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported pericardial effusion and cardiac tamponade could not be determined.An unexpected medical intervention was a result of case-specific circumstances, as a pericardiocentesis was performed.The reported unexpected medical intervention was a result of protamine medication was administered after the procedure.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24683812
Report Number2135147-2026-01906
Device Sequence Number18555025
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)300731(10)10983991
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number10983991
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown